MAUDE Adverse Event Report: ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROLENE MESH 3INX6IN; MESH, SURGICAL, POLYMERIC
Catalog Number PMII
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Fatigue (1849); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Hernia (2240); Discomfort (2330); Depression (2361); Constipation (3274); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by an attorney that the patient underwent hernia repair surgery on (b)(6)2017 and mesh was implanted.It was reported that the patient underwent removal surgery and repair of right inguinal hernia on (b)(6) 2022 during which the surgeon note recurrent inguinal hernia with extensive scar tissue, previous inguinal hernia mesh noted stuck to the vas deferens.It was reported that the patient underwent excision of right inguinal mesh on (b)(6) 2023 during which the surgeon noted scarring in the right inguinal region from previous hernia, mesh scarred into cord contents in the floor of the inguinal canal.It was reported that the patient experienced pain, constipation, unable to perform heavy lifting, hernia recurrence, discomfort, depression, limited mobility, adhesion, mesh migration, deformation, mesh shrinkage, excessive scarification, failure to incorporate and chronic inflammation.No additional information provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 2/10/2025 h6: appropriate term / code not available (e2402) utilized to capture deformation, and mesh shrinkage.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.(b)(4) submitted for adverse event which occurred on 10/10/2022.(b)(4) submitted for adverse event which occurred on 06/19/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE MESH 3INX6IN
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21351337
Report Number2210968-2025-01467
Device Sequence Number15704050
Product Code FTL
UDI-Device Identifier10705031049024
UDI-Public(01)10705031049024(17)220630(10)LHH101
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue NumberPMII
Device Lot NumberLHH101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Initial Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale